Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 16, NWS Corpus Christi, TX

March 19, 2008Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this wind advisory at Mar 19, 2008, 12:32 PM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2008, 12:32 PM CDT (17:32 UTC)
Expired
Mar 19, 2008, 2:58 PM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2008-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2008-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -158 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-158 m²/s²
0-3 km storm-relative helicity
-96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 191732
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1232 PM CDT WED MAR 19 2008

TXZ242>244-192100-
/O.NEW.KCRP.WI.Y.0016.080319T1732Z-080319T2100Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
1232 PM CDT WED MAR 19 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

NORTHWEST WINDS 25 TO 30 MPH WITH GUSTS TO 35 MPH WILL CONTINUE
ACROSS THE SOUTHERN COASTAL BEND THROUGH THE EARLY AFTERNOON...
THEN BEGIN TO GRADUALLY WEAKEN IN THE LATE AFTERNOON.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION TODAY.  THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
TIMES. RESIDENTS SHOULD SECURE LAWN FURNITURE...GARBAGE CANS...OR
OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH.

$$

JR
1 follow-up statement
000 
WWUS74 KCRP 191958
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
258 PM CDT WED MAR 19 2008

TXZ242>244-192100-
/O.CAN.KCRP.WI.Y.0016.000000T0000Z-080319T2100Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
258 PM CDT WED MAR 19 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
WIND ADVISORY FOR THE SOUTHERN COASTAL BEND. WINDS CONTINUE TO
SLOWLY DIMINISH THIS AFTERNOON ACROSS THE COASTAL BEND...AND HAVE
FALLEN BELOW WIND ADVISORY CRITERIA. WIND SPEEDS WILL STILL RANGE
FROM 15 TO 25 MPH THROUGH THE EARLY EVENING.

$$

JR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 19, 10:36 AM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Mar 19, 10:36 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1036 AM CDT WED MAR 19 2008

.UPDATE...SUNNY SKIES WILL PREVAIL THROUGH THE DAY WITH SEASONAL
TEMPS. GUSTY NORTHWEST WINDS ACROSS THE EASTERN HALF OF THE CWA
WILL SLOWLY DIMINISH MID AFTERNOON AND BECOME LIGHT THIS EVENING
AS HIGH PRESSURE SETTLES INTO THE REGION. NO UPDATES REQUIRED.

&&

.FIRE WEATHER...RED FLAG WARNING CONTINUES FOR THE EASTERN HALF OF
THE CWA. GUSTY WINDS A LOW RELATIVE HUMIDITY WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS. LOW RELATIVE HUMIDITY WILL OCCUR
ACROSS THE RIO GRANDE PLAINS...HOWEVER WINDS SPEEDS WILL BE LOWER.

&&

.MARINE...WINDS WILL FALL BELOW SCA CRITIERIA ACROSS THE BAYS AND
NEARSHORE WATERS EARLY THIS AFTERNOON. WINDS WILL STAY UP OFFSHORE
THROUGH THE AFTERNOON AND DIMINISH THIS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    75  46  76  48  76  /   0   0   0   0   0
VICTORIA          75  43  74  44  74  /   0   0   0   0   0
LAREDO            82  50  84  53  86  /   0   0   0   0   0
ALICE             76  45  78  46  80  /   0   0   0   0   0
ROCKPORT          75  50  74  53  71  /   0   0   0   0   0
COTULLA           78  43  80  45  82  /   0   0   0   0   0
KINGSVILLE        76  46  77  47  80  /   0   0   0   0   0
NAVY CORPUS       73  51  75  54  72  /   0   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 6 PM CDT THIS AFTERNOON FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...JIM WELLS...
     KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN PATRICIO...
     VICTORIA.

GM...SMALL CRAFT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60
     NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
     NM.

     SMALL CRAFT ADVISORY UNTIL NOON CDT TODAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...
     COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
     20 NM.

&&

JR/76...SHORT TERM
Hazardous weather outlook, Mar 19, 10:21 AM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1021 AM CDT WED MAR 19 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-201100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1021 AM CDT WED MAR 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THROUGH THIS AFTERNOON FOR THE
COASTAL BEND AND VICTORIA CROSSROADS. GUSTY NORTHWEST WINDS AND
LOW AFTERNOON RELATIVE HUMIDITY WILL CREATE ELEVATED TO CRITICAL
FIRE WEATHER CONCERNS ACROSS THIS REGION. ACROSS THE RIO GRANDE
PLAINS...LOW RELATIVE HUMIDITY WILL OCCUR...HOWEVER WIND SPEEDS
AREA EXPECTED TO BE LOWER.

A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH NOON FOR THE BAYS AND
NEARSHORE WATERS AND THROUGH THIS EVENING FOR THE OFFSHORE WATERS.
GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE MORNING. HAZARDOUS
SEAS OFFSHORE WILL CONTINUE INTO THE AFTERNOON AND EARLY EVENING.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED SUNDAY NIGHT AND
MONDAY OVER THE COASTAL WATERS. NO OTHER HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JR

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.